Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Taking eltroxin for thyroid, sizodon and parkin for schizophrenia. Noticed swelling on feet. Concerned

Dec 2014
User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 4151 Questions
I am a female of 44 years, unmarried. I have been diagonosed with Psyzophrenia and now I am taking Sizodon 4mg 1.5 tablets daily and also parkin 2mg 1 tablet daily. I also suffer from Thyroid and am taking eltroxin 100 microgram 1 tablet daily. Recently I observed my ankle and feet are swollen. Is it due to any of these medicines?
Posted Sun, 31 Mar 2013 in Medicines and Side Effects
Answered by Dr. Seikhoo Bishnoi 55 minutes later

Thanks for your query.

You have history of hearing sounds from imaginary characters, and are diagnosed with Schizophrenia. You are on 6 mg. Sizodone (Resperidone), 2 mg Parkin (Trihexyphenidyl) and Eltroxin 100 microgram per day. You are 44 year old and recently you have developed edema ankle and feet. The edema may be due to following possibilities-

- As you are on thyroxin 100 microgram per day, so probably you have hypothyroidism. I advise you to go for Thyroid function tests (T3, T4, TSH). In a number of cases with hypothyroidism (low thyroid hormones) edema over feet is seen but along with other features like poor appetite and weight gain, cold intolerance, tiredness, constipation etc.

- Second possibility is Resperidone, as you are taking comparatively higher doses (which are beneficial for you). Resperidone is reported to cause weight gain. Also in a number of case reports edema and swelling of feet are observed with resperidone. So reason of edema may be resperidone. But as you are showing response with resperidone so I will advise you to not to stop taking it. Instead do some home bases exercises. Do light exercise daily for at least 15 minutes. Put a pillow below feet while sleeping, as this will help to mobilize edema fluid.
- Third possibility may be Hypertension, get your blood pressure checked. If it comes normal then there is no need to worry.

- Parkin 2 mg is not reported to cause edema feet.

I advise you to keep two pillows below feet while sleeping, edema will decrease within a week. If no improvement occurs visit your psychiatrist for proper dose adjustments. Get your thyroid levels checked in the mean time.

Hope I solved your query.

Please do let me know if there are any other concerns.

Dr. Seikhoo Bishnoi M.D.
(Consultant Psychiatrist)
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor